Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 21, 2014, 9:02 PM EDT for Whitley County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 9:02 PM EDT (01:02 UTC)
- Expired
- Aug 21, 2014, 9:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
County Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
867
WWUS83 KIWX 220102
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT THU AUG 21 2014
INZ017-018-025-220130-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
902 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...EXTREME
NORTHEASTERN WABASH...SOUTHERN WHITLEY AND WESTERN ALLEN COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 8 MILES
SOUTHWEST OF COLUMBIA CITY...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ROANOKE AND MAHON...
ABOITE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4088 8541 4099 8565 4100 8565 4100 8567
4100 8568 4101 8568 4116 8556 4104 8527
TIME...MOT...LOC 0102Z 301DEG 26KT 4104 8552
$$
BENTLEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 21, 5:30 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 21, 5:30 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 PM EDT THU AUG 21 2014 .SYNOPSIS... ISSUED AT 310 PM EDT THU AUG 21 2014 A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90 ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA. && .UPDATE... ISSUED AT 530 PM EDT THU AUG 21 2014 GROWING INCREASINGLY CONCERNED W/CONV CLUSTER OVER NE IL LATE THIS AFTN. 21Z SFC OBS/VIS SAT IMAGERY SHOW OUTFLW INDUCED BAROCLINIC ZONE ALG A KVPZ...KRCR...KHHG LINE AND LARGE/VERY UNSTABLE RESERVOIR S/SW ACRS CNTRL IL/IN. SUSPECT W/GRADUAL INCREASING MOIST SWRLY INFLOW INTO THIS FTR THROUGH THIS EVENING WILL YIELD BOTH A LOW END SEVERE WIND/ISOLD HAIL RISK. MORE IMPORTANTLY A RISK FOR FLOODING AS CELLS TEND TO PARALLEL BOTH LL BNDRY AND MID LVL SHEAR VECTOR SUGGESTING ECHO TRAINING AND HEAVY RAIN LIKELY INVOF OF THE HIGHWAY 30 CORRIDOR. WILL MAKE SOME SIG ADJUSTMENTS TO GOING POPS/WX THROUGH THIS EVENING TO REFLECT ABOVE THINKING W/ZFP AMENDMENTS FORTHCOMING. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL. WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO HEADLINES AT THIS TIME. AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS THE EASTERN HALF. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM EDT THU AUG 21 2014 UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO. GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE... WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE POP/TEMP FCST TUESDAY AND BEYOND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 129 PM EDT THU AUG 21 2014 FIRST WAVE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT NORTHEAST INDIANA OVER THE NEXT FEW HOURS...WITH ATTENTION FOR REMAINDER OF AFTERNOON AND EVENING TURNING UPSTREAM WITH A COUPLE OF ADDITIONAL SHORT WAVE PROGRESSING THROUGH UPPER RIDGE. SOME LINGERING IFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO BEFORE IMPROVING AFTER 20Z. THE NEXT SHORT WAVE ACROSS SOUTHERN WISCONSIN SHOULD ALLOW SHOWERS TO MOVE BACK INTO NORTH CENTRAL INDIANA LATE THIS AFTERNOON. A RELATIVE STABLE BUBBLE PERSISTS ACROSS NORTH CENTRAL INDIANA IN REGARDS TO SFC BASED CONVECTIVE POTENTIAL...BUT SUSPECTING ENOUGH ELEVATED INSTABILITY WILL BE PRESENT FOR SOME THUNDER POTENTIAL AS THE SRN WISCONSIN SHORT WAVE SHIFTS EASTWARD THIS AFTERNOON. BETTER CHANCE OF THUNDER STILL APPEARS TO BE IN STORE FOR LATE EVENING INTO THE OVERNIGHT AS NEXT UPSTREAM IOWA SHORT WAVE APPROACHES THE AREA WITH PERSISTENT ISENTROPIC UPGLIDE ASSOCIATED WITH LOW LEVEL BOUNDARY ACROSS THE REGION. HAVE KEPT IN VCSH MENTION AFTER 12Z WITH A MORE MUDDLED PICTURE AT THIS FORECAST DISTANCE IN TERMS OF LATCHING ONTO ANY SIGNIFICANT ADDITIONAL SHORT WAVES. GRADUALLY MID LEVEL HEIGHT RISES TOWARD THE END OF THE PERIOD SHOULD DIMINISH CONVECTIVE POTENTIAL LATER FRIDAY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...T SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EDT THU AUG 21 2014 INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ077>081-OHZ001-002-004-005-222145- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-222145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 PM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY COULD BE STRONG TO SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 21, 7:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT THU AUG 21 2014
INZ013-015-022-023-220015-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-
744 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...NORTHWESTERN
MIAMI...SOUTHEASTERN PULASKI AND FULTON COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCHESTER TO 9 MILES
WEST OF ROCHESTER TO 8 MILES WEST OF ROYAL CENTER...MOVING SOUTHEAST
AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ROCHESTER...
LOGANSPORT...
ROYAL CENTER...LAKE MANITOU AND GRASS CREEK...
MARSHTOWN AND ATHENS...
FLETCHER...LUCERNE AND LEASES CORNER...
METEA AND NYENA LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING/1100 PM CDT THURSDAY EVENING/ FOR NORTHERN INDIANA.
LAT...LON 4070 8653 4074 8652 4075 8657 4091 8657
4117 8642 4107 8605 4096 8610 4070 8638
TIME...MOT...LOC 2344Z 295DEG 23KT 4113 8622 4104 8635
4086 8664
BENTLEYSpecial weather statement, Aug 21, 8:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT THU AUG 21 2014
INZ033-034-220100-
BLACKFORD IN-JAY IN-
824 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD AND JAY COUNTIES...
AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTPELIER...OR 6 MILES NORTHEAST OF
HARTFORD CITY...MOVING SOUTHEAST AT 25 MPH.
FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNKIRK AND PENNVILLE...
REDKEY...
TRENTON AND MILL GROVE...
BALBEC AND FIAT...
CENTER...
BLAINE AND COMO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4039 8522 4039 8543 4050 8544 4057 8541
4057 8507 4057 8502 4054 8487 4032 8501
4032 8521
TIME...MOT...LOC 0024Z 298DEG 20KT 4052 8529
BENTLEYSpecial weather statement, Aug 21, 8:26 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT THU AUG 21 2014
INZ025-026-032-033-220100-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
826 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BLACKFORD...
NORTHEASTERN GRANT...SOUTHWESTERN WELLS AND SOUTHERN HUNTINGTON
COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VAN BUREN...OR 12 MILES NORTHEAST OF
MARION...MOVING SOUTHEAST AT 20 MPH.
FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTPELIER...
BUCKEYE...
MCNATTS...
ROLL AND MOUNT ZION...
KEYSTONE AND DILLMAN...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 267 AND
279.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4061 8519 4056 8520 4049 8543 4066 8564
4080 8553
TIME...MOT...LOC 0026Z 305DEG 18KT 4067 8549
BENTLEYSpecial weather statement, Aug 21, 8:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT THU AUG 21 2014
INZ022>025-032-220115-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
840 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI...SOUTHWESTERN HUNTINGTON AND
SOUTHERN WABASH COUNTIES...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WABASH TO BUNKER HILL TO WALTON...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WABASH...
SWEETSER AND LA FONTAINE...
GALVESTON...PEORIA AND SANTA FE...
BENNETTS SWITCH...
SPEICHERVILLE AND AMBOY...
SERVIA...LAGRO AND TREATY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4058 8587 4058 8638 4064 8638 4073 8615
4088 8603 4083 8551 4057 8573 4049 8587
TIME...MOT...LOC 0040Z 298DEG 27KT 4084 8595 4068 8604
4059 8629
BENTLEYSpecial weather statement, Aug 21, 8:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT THU AUG 21 2014
INZ032-033-220115-
BLACKFORD IN-GRANT IN-
843 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN BLACKFORD
AND GRANT COUNTIES...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARION...MOVING SOUTHEAST AT 30 MPH.
FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GAS CITY...
UPLAND...
LAKE WOOD...
ARCANA...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 255 AND
266.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4049 8578 4066 8566 4066 8564 4050 8543
4039 8543 4039 8550
TIME...MOT...LOC 0043Z 298DEG 27KT 4055 8563
BENTLEYSpecial weather statement, Aug 21, 9:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT THU AUG 21 2014
INZ017-018-025-220130-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
902 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...EXTREME
NORTHEASTERN WABASH...SOUTHERN WHITLEY AND WESTERN ALLEN COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 8 MILES
SOUTHWEST OF COLUMBIA CITY...MOVING SOUTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ROANOKE AND MAHON...
ABOITE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.
LAT...LON 4088 8541 4099 8565 4100 8565 4100 8567
4100 8568 4101 8568 4116 8556 4104 8527
TIME...MOT...LOC 0102Z 301DEG 26KT 4104 8552
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:24 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 36 min |
| Aug 21, 8:26 PM EDT | Special Weather Statement | IWX | Wells | 34 min |
| Aug 21, 8:40 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 35 min |
| Aug 21, 8:43 PM EDT | Special Weather Statement | IWX | Grant | 32 min |
| Aug 21, 8:54 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Wells | 3 hr |
| Aug 21, 9:17 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 28 min |
| Aug 21, 9:18 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 27 min |
| Aug 21, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 67 min |
| Aug 21, 9:49 PM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Jay | 3 hr |
| Aug 22, 1:58 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay, Wabash | 62 min |
| Aug 22, 2:45 AM EDT | Flash Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 9 hr |
| Aug 22, 3:07 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 22, 4:10 AM EDT | Flash Flood Warning | IWX | Fulton, Pulaski | 4 hr |
| Aug 22, 4:17 AM EDT | Flash Flood Warning | IWX | Allen, Noble, Whitley | 4 hr |
| Aug 22, 4:54 AM EDT | Special Weather Statement | IWX | Cass, White | 66 min |
| Aug 22, 5:09 AM EDT | Flash Flood Warning | IWX | Adams, Wells | 4 hr |
| Aug 22, 6:28 AM EDT | Flash Flood Warning | IWX | Cass, White | 3 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 58 hr |
| Aug 22, 9:24 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 67 hr |
| Aug 22, 9:30 AM EDT | Areal Flood Warning | IWX | Cass, White | 6 hr |
| Aug 22, 11:45 AM EDT | Areal Flood Warning | IWX | Blackford, Grant, Huntington, Jay, Wabash, Wells | 24 hr |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.